Illinois, 2015Flash Flood and Hail in Illinois, May 30, 2015
May 30, 2015 · NWS ILX · 5 events in 4 counties and zones
A cold front pushing through Illinois triggered showers and thunderstorms during the afternoon and evening of May 30th. Some of the storms became severe, producing damaging wind gusts of around 60 mph and hail as large as quarters.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $46,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front pushing through Illinois triggered showers and thunderstorms during the afternoon and evening of May 30th. Some of the storms became severe, producing damaging wind gusts of around 60 mph and hail as large as quarters. The strongest storms were focused along and south of I-70 during the late afternoon. A cluster of storms with very heavy rain slowly moved through Effingham County, producing flash flooding in parts of the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at May 30, 2:49 PM CST, 31 minutes earlier.
Area forecast discussion, May 30, 2:49 PM CST, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
349 PM CDT SAT MAY 30 2015
.SHORT TERM...(TONIGHT)
ISSUED AT 349 PM CDT SAT MAY 30 2015
COLD FRONT DRAPED SOUTHWEST TO NORTHEAST ACROSS CENTRAL IL FROM
AROUND TAYLORVILLE TO CHAMPAIGN THIS AFTERNOON...WITH AN EMBEDDED
LOW PRESSURE CIRCULATION LIFTING NORTHEASTWARD JUST AHEAD OF THE
FRONTAL BOUNDARY. LIFT AND SHEAR ASSOCIATED WITH THE LOW HAS CAUSED
NUMEROUS STRONG STORMS TO FORM AHEAD OF THE FRONT LATE THIS MORNING
THROUGH THE AFTERNOON WITH RADAR INDICATING SOME BRIEF MARGINALLY
SEVERE HAIL POSSIBLE ALONG WITH STRONG WIND GUSTS AS A RESULT OF
SBCAPE VALUES AROUND 1500-2000 J/KG AND 0-6 KM BULK SHEAR VALUES UP
TO AROUND 30 KTS. LOW WILL LIFT NE INTO INDIANA BY AROUND MIDNIGHT
WITH THE COLD FRONT PUSHING SOUTHEASTWARD INTO THE SOUTHEAST PORTION
OF THE STATE. THE PRIMARY SEVERE THUNDERSTORM THREAT CONTINUES TO BE
FROM AROUND TAYLORVILLE TO CHAMPAIGN SOUTHEASTWARD THIS AFTERNOON AS
THE LOW CIRCULATION EJECTS NORTHEASTWARD THROUGH THE
AREA...SHRINKING EASTWARD THROUGH THE EVENING AND ENDING BY
MIDNIGHT. HEAVY RAIN WILL ALSO BE A CONCERN FOR THIS AREA AS
NUMEROUS REPORTS AROUND 1 INCH OR GREATER HAVE BEEN OBSERVED...WITH
UP TO AN ADDITIONAL INCH EXPECTED MAINLY EAST OF I-57 AT THIS POINT.
MUCH COOLER TEMPERATURES AND BRISK NORTHEAST WINDS AROUND 15 MPH
EXPECTED OVERNIGHT BEHIND THE COLD FRONT. LOWS AROUND 45-50 EXPECTED
I-72 NORTH...AND 50S TO THE SOUTH. A FEW SHOWERS MAY WRAP AROUND TO
LOW INTO EASTERN PORTIONS OF THE STATE OVERNIGHT.
&&
.LONG TERM...(SUNDAY THROUGH SATURDAY)
ISSUED AT 349 PM CDT SAT MAY 30 2015
LINGERING SHOWERS POSSIBLE OVER EAST CENTRAL IL THROUGH THE MORNING
SUNDAY AS SHOWERS WRAP AROUND A SURFACE LOW DEPARTING TO THE EAST
AND AN UPPER LEVEL SHORTWAVE TROUGH AXIS CROSSES THE STATE.
AFTERWARD...WEAK SUBSIDENCE WILL FOLLOW...ALTHOUGH LOW LEVEL
MOISTURE WILL BE SLOW TO CLEAR OUT WITH THE SURFACE HIGH PRESSURE
CENTER BUILDING INTO THE LAKE SUPERIOR REGION AND A TRAILING UPPER
LEVEL DISTURBANCE PASSING BY TO THE SOUTH OF THE STATE. MUCH COLDER
TEMPERATURES EXPECTED SUNDAY FOLLOWING THE COLD FRONTAL PASSAGE ON
SATURDAY...WITH LOWS DIPPING INTO THE 40S SPRINGFIELD-PARIS
NORTHWARD MONDAY MORNING...AND HIGHS MID 60S SUNDAY.
THE MAIN LARGE SCALE TROUGH AXIS WILL SLOW DOWN OVER THE EASTERN
U.S. THROUGH THE FIRST HALF OF THE WEEK WHILE A LARGE SCALE RIDGE
BUILDS OVER THE PLAINS AND MIDWEST. THIS WILL BRING DRY WEATHER
THROUGH CENTRAL ILLINOIS AND INITIATE A GRADUAL WARMING TREND...WITH
HIGHS AROUND 70 ON MONDAY REACHING THE MID 80S BY THURSDAY AND
FRIDAY.
MODELS FAIRLY CONSISTENT WITH DRY WEATHER THROUGH THURSDAY...THEN
FRIDAY-SATURDAY BRINGING A SHORTWAVE THROUGH THE UPPER MIDWEST. LATE
WEEK/SATURDAY POPS REMAIN IN THE FORECAST TO ACCOUNT FOR POSSIBILITY
OF THUNDERSTORMS WITH THIS FEATURE.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SUNDAY AFTERNOON)
ISSUED AT 103 PM CDT SAT MAY 30 2015
OCCASIONAL SHOWERS WILL PERSIST AT THE KILX TERMINALS THROUGH THE
AFTERNOON AS LOW PRESSURE TRACKS ACROSS SOUTHERN ILLINOIS. MODEL
CONSENSUS BRINGS THE RAIN TO AN END AT KPIA BY AROUND 23Z...THEN
FURTHER EAST TO KCMI BY 05Z. CEILINGS WILL GENERALLY BE IN THE
MVFR CATEGORY THROUGH THE AFTERNOON...HOWEVER AS WINDS SWING
AROUND TO THE N/NE ON THE BACK SIDE OF THE DEPARTING LOW...A
PERIOD OF VFR CEILINGS IS LIKELY FROM LATE AFTERNOON THROUGH THE
EVENING. STRONG/GUSTY WINDS WILL DEVELOP AS WELL...WITH FORECAST
SOUNDINGS SUGGESTING GUSTS OF 20 TO 25KT. PRESSURE GRADIENT WILL
REMAIN TIGHT THROUGH THE NIGHT...SO STRONG N/NE WINDS WILL
CONTINUE THROUGH 18Z.
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...ONTON
LONG TERM...ONTON
AVIATION...BARNES
Hazardous weather outlook, May 30, 2:21 PM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
321 PM CDT SAT MAY 30 2015
ILZ027>031-036>038-040>043-047>053-310730-
CASS-CHRISTIAN-DE WITT-FULTON-KNOX-LOGAN-MACON-MARSHALL-MASON-
MCLEAN-MENARD-MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-
TAZEWELL-WOODFORD-
321 PM CDT SAT MAY 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...NORTH CENTRAL ILLINOIS AND WEST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE NEXT CHANCE FOR THUNDERSTORMS WILL HOLD OFF UNTIL FRIDAY...AS
A WARM AND VERY HUMID AIRMASS BUILDS ACROSS THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
ILZ044>046-054>057-061>063-066>068-071>073-310730-
CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR-
EFFINGHAM-JASPER-LAWRENCE-MOULTRIE-PIATT-RICHLAND-SHELBY-
VERMILION-
321 PM CDT SAT MAY 30 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS...EAST CENTRAL ILLINOIS...SOUTH CENTRAL ILLINOIS AND
SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
PERIODIC SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH
TONIGHT. A FEW OF THE STORMS COULD BECOME SEVERE LATE THIS
AFTERNOON INTO THE EARLY EVENING...WITH THE MAIN THREAT BEING
DAMAGING WIND GUSTS. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE NEXT CHANCE FOR THUNDERSTORMS WILL HOLD OFF UNTIL FRIDAY...AS
A WARM AND VERY HUMID AIRMASS BUILDS ACROSS THE MIDWEST.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 8 PM.
BARNES
In the hours before
Local storm report, May 30, 11:54 AM CST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
1254 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN SHERMAN 39.89N 89.61W
05/30/2015 M1.15 INCH SANGAMON IL CO-OP OBSERVER
24-HOUR RAINFALL
0500 AM HEAVY RAIN 4 NE NORMAL 40.56N 88.95W
05/30/2015 M1.20 INCH MCLEAN IL CO-OP OBSERVER
24-HOUR RAINFALL
0600 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
05/30/2015 M1.18 INCH LOGAN IL CO-OP OBSERVER
24-HOUR RAINFALL
0600 AM HEAVY RAIN 2 N SPRINGFIELD 39.81N 89.64W
05/30/2015 M1.08 INCH SANGAMON IL CO-OP OBSERVER
24-HOUR RAINFALL
0600 AM HEAVY RAIN MURRAYVILLE 39.58N 90.25W
05/30/2015 M2.60 INCH MORGAN IL COCORAHS
24-HOUR RAINFALL
0600 AM HEAVY RAIN 5 W BLOOMINGTON 40.48N 89.07W
05/30/2015 M1.67 INCH MCLEAN IL CO-OP OBSERVER
24-HOUR RAINFALL
0600 AM HEAVY RAIN LINCOLN 40.15N 89.37W
05/30/2015 M1.72 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0630 AM HEAVY RAIN LOAMI 39.67N 89.85W
05/30/2015 M1.43 INCH SANGAMON IL CO-OP OBSERVER
24-HOUR RAINFALL
0630 AM HEAVY RAIN 1 SE LINCOLN 40.14N 89.35W
05/30/2015 M2.08 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0645 AM HEAVY RAIN 1 NNW LINCOLN 40.16N 89.37W
05/30/2015 M1.65 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0645 AM HEAVY RAIN ELKHART 40.02N 89.48W
05/30/2015 M1.86 INCH LOGAN IL MESONET
RAINFALL SINCE 4 PM YESTERDAY...SWOP REPORT
0645 AM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
05/30/2015 M2.17 INCH MENARD IL MESONET
RAINFALL SINCE 1245 AM THIS MORNING...SWOP REPORT
0700 AM HEAVY RAIN DANVERS 40.53N 89.17W
05/30/2015 M1.99 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 WNW DANVERS 40.54N 89.21W
05/30/2015 M1.95 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 E HEYWORTH 40.31N 88.96W
05/30/2015 M1.80 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 ESE NORMAL 40.51N 88.96W
05/30/2015 M1.27 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
05/30/2015 M1.14 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 SSE LEXINGTON 40.63N 88.78W
05/30/2015 M1.04 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 4 WSW LE ROY 40.32N 88.83W
05/30/2015 M1.02 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 NNW ATHENS 39.99N 89.74W
05/30/2015 M2.45 INCH MENARD IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 SW JACKSONVILLE 39.72N 90.25W
05/30/2015 M1.34 INCH MORGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 4 N CERRO GORDO 39.95N 88.73W
05/30/2015 M1.13 INCH PIATT IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 WSW CONGERVILLE 40.61N 89.23W
05/30/2015 M1.12 INCH WOODFORD IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 SE LINCOLN 40.14N 89.35W
05/30/2015 M2.15 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 W LINCOLN 40.15N 89.40W
05/30/2015 M1.69 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 6 NE LINCOLN 40.21N 89.29W
05/30/2015 M1.51 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 3 NNE LINCOLN 40.19N 89.35W
05/30/2015 M1.70 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 W CHESTNUT 40.07N 89.24W
05/30/2015 M1.20 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 SE AUBURN 39.56N 89.72W
05/30/2015 M1.38 INCH SANGAMON IL MESONET
24-HOUR RAINFALL...SWOP REPORT
0700 AM HEAVY RAIN 3 W EDINBURG 39.66N 89.45W
05/30/2015 M1.47 INCH CHRISTIAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN NEW HOLLAND 40.18N 89.58W
05/30/2015 M2.56 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 7 W ATLANTA 40.26N 89.36W
05/30/2015 M2.55 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 5 W LINCOLN 40.15N 89.46W
05/30/2015 M2.24 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 SE AUBURN 39.56N 89.72W
05/30/2015 M1.38 INCH SANGAMON IL MESONET
24-HOUR RAINFALL...SWOP REPORT
0700 AM HEAVY RAIN 3 W KINCAID 39.59N 89.47W
05/30/2015 M1.09 INCH CHRISTIAN IL CO-OP OBSERVER
24-HOUR RAINFALL
0700 AM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
05/30/2015 M1.20 INCH SANGAMON IL ASOS
24-HOUR RAINFALL
0700 AM HEAVY RAIN BLOOMINGTON 40.48N 88.97W
05/30/2015 M1.39 INCH MCLEAN IL MESONET
24-HOUR RAINFALL...MEASURED BY THE AWSS AT CENTRAL
ILLINOIS REGIONAL AIRPORT
0700 AM HEAVY RAIN LINCOLN 40.15N 89.37W
05/30/2015 M1.86 INCH LOGAN IL OFFICIAL NWS OBS
24-HOUR RAINFALL...MEASURED AT THE NATIONAL WEATHER
SERVICE OFFICE IN LINCOLN IL
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
05/30/2015 M1.48 INCH MORGAN IL CO-OP OBSERVER
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 N ATHENS 39.98N 89.72W
05/30/2015 M2.15 INCH MENARD IL COCORAHS
24-HOUR RAINFALL
0715 AM HEAVY RAIN 1 ESE CHATHAM 39.67N 89.68W
05/30/2015 M1.41 INCH SANGAMON IL NWS EMPLOYEE
24-HOUR RAINFALL
0730 AM HEAVY RAIN 2 NNE CISCO 40.04N 88.71W
05/30/2015 M1.19 INCH PIATT IL COCORAHS
24-HOUR RAINFALL
0730 AM HEAVY RAIN 4 SW BEASON 40.11N 89.25W
05/30/2015 M1.83 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0800 AM HEAVY RAIN NORMAL 40.52N 89.00W
05/30/2015 M1.39 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0800 AM HEAVY RAIN 3 SW EMDEN 40.27N 89.53W
05/30/2015 M2.40 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0800 AM HEAVY RAIN 1 E HEYWORTH 40.31N 88.96W
05/30/2015 M1.84 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0830 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
05/30/2015 M1.34 INCH LOGAN IL MESONET
24-HOUR RAINFALL...SWOP REPORT
0830 AM HEAVY RAIN 5 SW MOUNT PULASKI 39.96N 89.35W
05/30/2015 M1.34 INCH LOGAN IL MESONET
24-HOUR RAINFALL...SWOP REPORT
0830 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
05/30/2015 M1.53 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0845 AM HEAVY RAIN 4 S BEASON 40.09N 89.20W
05/30/2015 M1.13 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0850 AM HEAVY RAIN 2 NNE ARROWSMITH 40.48N 88.62W
05/30/2015 M1.59 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0930 AM HEAVY RAIN 1 SW WOODSON 39.62N 90.24W
05/30/2015 M2.60 INCH MORGAN IL MESONET
24-HOUR RAINFALL...SWOP REPORT
0930 AM HEAVY RAIN PETERSBURG 40.01N 89.85W
05/30/2015 M2.14 INCH MENARD IL MESONET
24-HOUR RAINFALL...SWOP REPORT
1045 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
05/30/2015 M1.03 INCH MCLEAN IL MESONET
RAINFALL SO FAR TODAY...SWOP REPORT
&&
EJLSpecial weather statement, May 30, 12:10 PM CST, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
110 PM CDT SAT MAY 30 2015
ILZ063-068-301830-
CLARK IL-CRAWFORD IL-
110 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAWFORD AND
SOUTHEASTERN CLARK COUNTIES UNTIL 130 PM CDT...
AT 109 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ANNAPOLIS...OR 8 MILES NORTH OF ROBINSON...MOVING NORTHEAST AT 30
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
HUTSONVILLE...EATON...WEST UNION...ANNAPOLIS...YORK...ORANGE...WEST
YORK AND TRIMBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3919 8762 3916 8764 3915 8763 3914 8766
3912 8763 3911 8765 3910 8761 3902 8772
3913 8790 3937 8777 3927 8760 3925 8759
3925 8757 3922 8757
TIME...MOT...LOC 1809Z 219DEG 26KT 3914 8776
ONTONSpecial weather statement, May 30, 12:24 PM CST, 2 hours 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
124 PM CDT SAT MAY 30 2015
ILZ057-063-301900-
CLARK IL-EDGAR IL-
124 PM CDT SAT MAY 30 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN EDGAR COUNTY UNTIL 200 PM
CDT...
AT 123 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS IN
EASTERN EDGAR COUNTY...OR 7 MILES EAST OF PARIS...MOVING NORTH AT 30
MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
PARIS...VERMILION...OLIVER...SCOTTLAND...EDGAR COUNTY AIRPORT AND
SANDFORD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 3948 8754 3948 8771 3951 8772 3987 8765
3986 8754 3984 8753 3949 8753
TIME...MOT...LOC 1823Z 198DEG 25KT 3962 8756
ONTONLocal storm report, May 30, 12:49 PM CST, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
149 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN 4 N SHERMAN 39.94N 89.61W
05/30/2015 M1.60 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 E CHATHAM 39.67N 89.66W
05/30/2015 M1.34 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 5 WNW SPRINGFIELD 39.81N 89.73W
05/30/2015 M1.21 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN SHERMAN 39.89N 89.61W
05/30/2015 M1.18 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 4 W SPRINGFIELD 39.78N 89.72W
05/30/2015 M1.13 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 ENE ROCHESTER 39.76N 89.52W
05/30/2015 M1.72 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 SW ROCHESTER 39.74N 89.55W
05/30/2015 M1.56 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 4 W SPRINGFIELD 39.78N 89.72W
05/30/2015 M1.17 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0745 AM HEAVY RAIN 2 W RIVERTON 39.85N 89.58W
05/30/2015 M1.10 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0800 AM HEAVY RAIN 3 SSE SPRINGFIELD 39.74N 89.62W
05/30/2015 M1.40 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0800 AM HEAVY RAIN 7 S SPRINGFIELD 39.68N 89.64W
05/30/2015 M1.49 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
&&
EJLLocal storm report, May 30, 12:50 PM CST, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE LINCOLN IL
150 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 AM HEAVY RAIN SHERMAN 39.89N 89.61W
05/30/2015 M1.15 INCH SANGAMON IL CO-OP OBSERVER
24-HOUR RAINFALL
0500 AM HEAVY RAIN 4 NE NORMAL 40.56N 88.95W
05/30/2015 M1.20 INCH MCLEAN IL CO-OP OBSERVER
24-HOUR RAINFALL
0600 AM HEAVY RAIN LINCOLN 40.15N 89.37W
05/30/2015 M1.72 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0600 AM HEAVY RAIN 5 W BLOOMINGTON 40.48N 89.07W
05/30/2015 M1.67 INCH MCLEAN IL CO-OP OBSERVER
24-HOUR RAINFALL
0600 AM HEAVY RAIN MURRAYVILLE 39.58N 90.25W
05/30/2015 M2.60 INCH MORGAN IL COCORAHS
24-HOUR RAINFALL
0600 AM HEAVY RAIN 2 N SPRINGFIELD 39.81N 89.64W
05/30/2015 M1.08 INCH SANGAMON IL CO-OP OBSERVER
24-HOUR RAINFALL
0600 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
05/30/2015 M1.18 INCH LOGAN IL CO-OP OBSERVER
24-HOUR RAINFALL
0600 AM HEAVY RAIN 4 N SHERMAN 39.94N 89.61W
05/30/2015 M1.60 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0630 AM HEAVY RAIN LOAMI 39.67N 89.85W
05/30/2015 M1.43 INCH SANGAMON IL CO-OP OBSERVER
24-HOUR RAINFALL
0630 AM HEAVY RAIN 1 SE LINCOLN 40.14N 89.35W
05/30/2015 M2.08 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0645 AM HEAVY RAIN 8 E PETERSBURG 40.01N 89.70W
05/30/2015 M2.17 INCH MENARD IL MESONET
RAINFALL SINCE 1245 AM THIS MORNING...SWOP REPORT
0645 AM HEAVY RAIN 1 NNW LINCOLN 40.16N 89.37W
05/30/2015 M1.65 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0645 AM HEAVY RAIN ELKHART 40.02N 89.48W
05/30/2015 M1.86 INCH LOGAN IL MESONET
RAINFALL SINCE 4 PM YESTERDAY...SWOP REPORT
0700 AM HEAVY RAIN SHERMAN 39.89N 89.61W
05/30/2015 M1.18 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 4 W SPRINGFIELD 39.78N 89.72W
05/30/2015 M1.13 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 ENE ROCHESTER 39.76N 89.52W
05/30/2015 M1.72 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 SW ROCHESTER 39.74N 89.55W
05/30/2015 M1.56 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 4 W SPRINGFIELD 39.78N 89.72W
05/30/2015 M1.17 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 6 NE LINCOLN 40.21N 89.29W
05/30/2015 M1.51 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 3 NNE LINCOLN 40.19N 89.35W
05/30/2015 M1.70 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 SE AUBURN 39.56N 89.72W
05/30/2015 M1.38 INCH SANGAMON IL MESONET
24-HOUR RAINFALL...SWOP REPORT
0700 AM HEAVY RAIN 3 W EDINBURG 39.66N 89.45W
05/30/2015 M1.47 INCH CHRISTIAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN NEW HOLLAND 40.18N 89.58W
05/30/2015 M2.56 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 7 W ATLANTA 40.26N 89.36W
05/30/2015 M2.55 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 5 W LINCOLN 40.15N 89.46W
05/30/2015 M2.24 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 SE AUBURN 39.56N 89.72W
05/30/2015 M1.38 INCH SANGAMON IL MESONET
24-HOUR RAINFALL...SWOP REPORT
0700 AM HEAVY RAIN DANVERS 40.53N 89.17W
05/30/2015 M1.99 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 WNW DANVERS 40.54N 89.21W
05/30/2015 M1.95 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 E HEYWORTH 40.31N 88.96W
05/30/2015 M1.80 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 ESE NORMAL 40.51N 88.96W
05/30/2015 M1.27 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
05/30/2015 M1.14 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 SSE LEXINGTON 40.63N 88.78W
05/30/2015 M1.04 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 E CHATHAM 39.67N 89.66W
05/30/2015 M1.34 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 WSW CONGERVILLE 40.61N 89.23W
05/30/2015 M1.12 INCH WOODFORD IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 4 N CERRO GORDO 39.95N 88.73W
05/30/2015 M1.13 INCH PIATT IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 SW JACKSONVILLE 39.72N 90.25W
05/30/2015 M1.34 INCH MORGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 NNW ATHENS 39.99N 89.74W
05/30/2015 M2.45 INCH MENARD IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 N ATHENS 39.98N 89.72W
05/30/2015 M2.15 INCH MENARD IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 W CHESTNUT 40.07N 89.24W
05/30/2015 M1.20 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 4 WSW LE ROY 40.32N 88.83W
05/30/2015 M1.02 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 2 W LINCOLN 40.15N 89.40W
05/30/2015 M1.69 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN LINCOLN 40.15N 89.37W
05/30/2015 M1.86 INCH LOGAN IL OFFICIAL NWS OBS
24-HOUR RAINFALL...MEASURED AT THE NATIONAL WEATHER
SERVICE OFFICE IN LINCOLN IL
0700 AM HEAVY RAIN BLOOMINGTON 40.48N 88.97W
05/30/2015 M1.39 INCH MCLEAN IL MESONET
24-HOUR RAINFALL...MEASURED BY THE AWSS AT CENTRAL
ILLINOIS REGIONAL AIRPORT
0700 AM HEAVY RAIN CAPITAL AIRPORT 39.84N 89.68W
05/30/2015 M1.20 INCH SANGAMON IL ASOS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 1 SE LINCOLN 40.14N 89.35W
05/30/2015 M2.15 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0700 AM HEAVY RAIN 3 W KINCAID 39.59N 89.47W
05/30/2015 M1.09 INCH CHRISTIAN IL CO-OP OBSERVER
24-HOUR RAINFALL
0700 AM HEAVY RAIN JACKSONVILLE 39.73N 90.23W
05/30/2015 M1.48 INCH MORGAN IL CO-OP OBSERVER
24-HOUR RAINFALL
0700 AM HEAVY RAIN 5 WNW SPRINGFIELD 39.81N 89.73W
05/30/2015 M1.21 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0715 AM HEAVY RAIN 1 ESE CHATHAM 39.67N 89.68W
05/30/2015 M1.41 INCH SANGAMON IL NWS EMPLOYEE
24-HOUR RAINFALL
0730 AM HEAVY RAIN 2 NNE CISCO 40.04N 88.71W
05/30/2015 M1.19 INCH PIATT IL COCORAHS
24-HOUR RAINFALL
0730 AM HEAVY RAIN 4 SW BEASON 40.11N 89.25W
05/30/2015 M1.83 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0745 AM HEAVY RAIN 2 W RIVERTON 39.85N 89.58W
05/30/2015 M1.10 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0800 AM HEAVY RAIN 1 E HEYWORTH 40.31N 88.96W
05/30/2015 M1.84 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0800 AM HEAVY RAIN 3 SW EMDEN 40.27N 89.53W
05/30/2015 M2.40 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0800 AM HEAVY RAIN NORMAL 40.52N 89.00W
05/30/2015 M1.39 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0800 AM HEAVY RAIN 7 S SPRINGFIELD 39.68N 89.64W
05/30/2015 M1.49 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0800 AM HEAVY RAIN 3 SSE SPRINGFIELD 39.74N 89.62W
05/30/2015 M1.40 INCH SANGAMON IL COCORAHS
24-HOUR RAINFALL
0830 AM HEAVY RAIN MOUNT PULASKI 40.01N 89.28W
05/30/2015 M1.34 INCH LOGAN IL MESONET
24-HOUR RAINFALL...SWOP REPORT
0830 AM HEAVY RAIN 5 SW MOUNT PULASKI 39.96N 89.35W
05/30/2015 M1.34 INCH LOGAN IL MESONET
24-HOUR RAINFALL...SWOP REPORT
0830 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
05/30/2015 M1.53 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0845 AM HEAVY RAIN 4 S BEASON 40.09N 89.20W
05/30/2015 M1.13 INCH LOGAN IL COCORAHS
24-HOUR RAINFALL
0850 AM HEAVY RAIN 2 NNE ARROWSMITH 40.48N 88.62W
05/30/2015 M1.59 INCH MCLEAN IL COCORAHS
24-HOUR RAINFALL
0930 AM HEAVY RAIN PETERSBURG 40.01N 89.85W
05/30/2015 M2.14 INCH MENARD IL MESONET
24-HOUR RAINFALL...SWOP REPORT
0930 AM HEAVY RAIN 1 SW WOODSON 39.62N 90.24W
05/30/2015 M2.60 INCH MORGAN IL MESONET
24-HOUR RAINFALL...SWOP REPORT
1045 AM HEAVY RAIN 3 NE BLOOMINGTON 40.51N 88.93W
05/30/2015 M1.03 INCH MCLEAN IL MESONET
RAINFALL SO FAR TODAY...SWOP REPORT
&&
EJLLocal storm report, May 30, 2:48 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
348 PM CDT SAT MAY 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HEAVY RAIN 2 WNW EFFINGHAM 39.13N 88.59W
05/30/2015 M1.94 INCH EFFINGHAM IL COCORAHS
RAIN FELL IN 2 HOURS
&&
JRPEvent by event
3 thunderstorm wind, 1 hail, 1 flash flood. Local standard time, as filed.
Thunderstorm Wind, Jasper
- When
- May 30, 3:20 PM CST to 3:25 PM CST
- Where
- Jasper County, 1.75 mi NW of Hidalgo
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 39.170, -88.170
The roofs of a machine shed and hog building were blown off. A nearby home sustained damage from flying debris from the two structures: however, no injuries were reported.
Hail, Cumberland
- When
- May 30, 3:35 PM CST to 3:40 PM CST
- Where
- Cumberland County, Greenup
- Measured
- 1 in hail
- Reported by
- Mesonet
- Coordinates
- 39.250, -88.170
Thunderstorm Wind, Effingham
- When
- May 30, 3:45 PM CST to 3:50 PM CST
- Where
- Effingham County, 3 mi W of Effingham
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 39.120, -88.586
Two large healthy trees were snapped.
Flash Flood, Effingham
- When
- May 30, 4:00 PM CST to 9:00 PM CST
- Where
- Effingham County, 1.74 mi NW of Beecher City to 0.46 mi SSW of Altamont
- Cause
- Heavy Rain
- Reported by
- Emergency Manager
- Coordinates
- 39.200, -88.790
Rainfall rates of more than 1.00 inch per hour for at least two hours during the late afternoon, resulted in flash flooding across parts of western and northern Effingham County. Numerous rural roads were impassable. In addition, recreational roads around Lake Sara were inundated and the lake area was closed to traffic. Total rainfall was around 4.00 inches from just east of Altamont to the town of Shumway during the late afternoon and early evening. The flash flooding subsided by late evening.
Thunderstorm Wind, Lawrence
- When
- May 30, 4:12 PM CST to 4:17 PM CST
- Where
- Lawrence County, Lawrenceville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 38.720, -87.670
Two trees were blown down in Lawrenceville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Indiana, May 30, 20151 death · 1 injured · $6,000 · 52 kt wind · 2 events
- Flash Flood and Hail in Ohio, May 30, 2015$792,000 · 1 in hail · 13 events
- Tornado and Flash Flooding in Indiana, May 30, 2015$178,000 · EF1 · 14 events
- Flash Flooding and Damaging Wind in Texas, May 30, 2015$425,000 · 53 kt wind · 4 events
- Damaging Winds in Kentucky, May 30, 20156 injured · $1,000 · 52 kt wind · 6 events
- Damaging Winds in New York, May 30, 2015$95,000 · 50 kt wind · 5 events
- Flash Flood in New York, May 30, 2015$100,000 · 1 event
- Flash Flood in Texas, May 30, 2015$100,000 · 1 event
- Damaging Winds in Tennessee, May 30, 2015$69,000 · 61 kt wind · 5 events
- Damaging Wind in Pennsylvania, May 30, 20153 injured · $15,000 · 50 kt wind · 1 event
- Flash Flooding and Damaging Winds in Texas, May 30, 2015$30,000 · 55 kt wind · 10 events
- Damaging Winds in New York, May 30, 2015$40,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578655, 578652, 578654, 580937, 578653.